How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Wu Your Own Question
Dr Wu
Dr Wu, Doctor (MD)
Category: Health
Satisfied Customers: 1835
Experience:  Board certified family physician, extensive experience in adult medicine, specalizes in geriatrics.
4968719
Type Your Health Question Here...
Dr Wu is online now
A new question is answered every 9 seconds

84 year old woman. Lymphoma 2 years ago ,received chemotherapy

Resolved Question:

84 year old woman. Lymphoma 2 years ago ,received chemotherapy and radiation ( neck ). Had inflammation of veins and was treated and cured. 5 months ago feet started to swell. Sometimes pitting. EKG normal for age. No RA.    What is wrong??
Submitted: 7 years ago.
Category: Health
Expert:  Dr Wu replied 7 years ago.

Hi,

 

Thank you for submitting your question.

 

Given her age and history of lymphoma, this lady has heart failure until proven otherwise. Chemotherapy is a risk factor for developing heart failure. EKG is not a good test for heart failure. She needs an echocardiogram to evaluate how well her heart is pumping.

 

Other causes of feet swelling include poor circulation( the swelling tends to be minimal) or kidney disease( typically other parts of the body are swollen as well). Lymph node enlargement can cause swelling, but not pitting edema.

 

I would recommend pursuing an echocardiogram to rule out heart failure. Meanwhile, low salt diet and feet elevation would be helpful to her.

Dr Wu and 4 other Health Specialists are ready to help you